Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 53, NWS Boston/Norton, MA

August 8, 20184 counties in Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Aug 8, 2018, 7:50 PM EDT for 4 counties in Massachusetts. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 8, 2018, 7:50 PM EDT (23:50 UTC)
Expired
Aug 8, 2018, 8:45 PM EDT
In force
55 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Essex County, MA, Middlesex County, MA, Suffolk County, MA, Worcester County, MA

The radar

The Boston radar (KBOX), 72 km from the middle of the area, began a volume at 23:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Chatham, MA (KCHH), launched 12:00Z, 11.8 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 12:00Z on 2018-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 227 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 12:00Z on 2018-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
227 J/kg
Mixed-layer CIN
-100 J/kg
Mixed-layer LCL
951 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
-2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

960 
WUUS51 KBOX 082350
SVRBOX
MAC009-017-025-027-090045-
/O.NEW.KBOX.SV.W.0053.180808T2350Z-180809T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Boston/Norton MA
750 PM EDT WED AUG 8 2018

The National Weather Service in Boston/Norton has issued a

* Severe Thunderstorm Warning for...
  Worcester County in central Massachusetts...
  Northeastern Suffolk County in eastern Massachusetts...
  Southwestern Essex County in northeastern Massachusetts...
  Eastern Middlesex County in northeastern Massachusetts...

* Until 845 PM EDT.

* At 749 PM EDT, a severe thunderstorm was located over Lincoln, or
  near Lexington, moving east at 40 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to trees and power lines.

* Locations impacted include...
  Worcester, Cambridge, Somerville, Framingham, Waltham, Malden,
  Medford, Arlington, Everett, Leominster, Fitchburg, Billerica,
  Marlborough, Woburn, Shrewsbury, Chelmsford, Watertown, Lexington,
  Tewksbury and Milford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.

&&

LAT...LON 4271 7190 4263 7186 4261 7166 4252 7165
      4255 7162 4258 7106 4240 7104 4232 7148
      4227 7151 4226 7159 4220 7159 4217 7148
      4202 7150 4203 7213 4216 7213 4218 7226
      4229 7220 4234 7232 4264 7222 4272 7228
TIME...MOT...LOC 2349Z 259DEG 36KT 4244 7132 

HAIL...<.75IN
WIND...60MPH
 
$$

Belk
3 follow-up statements
861 
WWUS51 KBOX 082358
SVSBOX

Severe Weather Statement
National Weather Service Boston/Norton MA
758 PM EDT WED AUG 8 2018

MAC009-017-025-027-090045-
/O.CON.KBOX.SV.W.0053.000000T0000Z-180809T0045Z/
Worcester MA-Suffolk MA-Essex MA-Middlesex MA-
758 PM EDT WED AUG 8 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR EAST CENTRAL WORCESTER...NORTHEASTERN SUFFOLK...SOUTHWESTERN
ESSEX AND SOUTHEASTERN MIDDLESEX COUNTIES...

At 757 PM EDT, a severe thunderstorm was located over Lexington,
moving east at 35 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to trees and power lines.

Locations impacted include...
Cambridge, Somerville, Framingham, Waltham, Malden, Medford,
Arlington, Everett, Billerica, Marlborough, Woburn, Chelmsford,
Watertown, Lexington, Tewksbury, Melrose, Saugus, Wakefield, Reading
and Belmont.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 4258 7106 4240 7104 4232 7148 4227 7151
      4226 7156 4235 7163 4239 7158 4240 7160
      4241 7156 4253 7153 4255 7155
TIME...MOT...LOC 2357Z 258DEG 29KT 4244 7126 

HAIL...<.75IN
WIND...60MPH
 
$$

Belk
953 
WWUS51 KBOX 090023
SVSBOX

Severe Weather Statement
National Weather Service Boston/Norton MA
823 PM EDT WED AUG 8 2018

MAC027-090032-
/O.CAN.KBOX.SV.W.0053.000000T0000Z-180809T0045Z/
Worcester MA-
823 PM EDT WED AUG 8 2018

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL WORCESTER COUNTY
IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 4258 7106 4240 7104 4232 7148 4243 7135
      4256 7132
TIME...MOT...LOC 0022Z 259DEG 36KT 4249 7093 

$$

MAC009-017-025-090045-
/O.CON.KBOX.SV.W.0053.000000T0000Z-180809T0045Z/
Suffolk MA-Essex MA-Middlesex MA-
823 PM EDT WED AUG 8 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR NORTHEASTERN SUFFOLK...SOUTHWESTERN ESSEX AND EAST CENTRAL
MIDDLESEX COUNTIES...

At 822 PM EDT, a severe thunderstorm was located over Salem, moving
east at 40 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to trees and power lines.

Locations impacted include...
Cambridge, Somerville, Framingham, Waltham, Malden, Medford,
Arlington, Everett, Billerica, Woburn, Watertown, Lexington, Melrose,
Saugus, Wakefield, Reading, Belmont, Burlington, Wilmington and
Stoneham.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 4258 7106 4240 7104 4232 7148 4243 7135
      4256 7132
TIME...MOT...LOC 0022Z 259DEG 36KT 4249 7093 

HAIL...<.75IN
WIND...60MPH
 
$$

Belk
174 
WWUS51 KBOX 090052
SVSBOX

Severe Weather Statement
National Weather Service Boston/Norton MA
852 PM EDT WED AUG 8 2018

MAC009-017-025-090102-
/O.EXP.KBOX.SV.W.0053.000000T0000Z-180809T0045Z/
Suffolk MA-Essex MA-Middlesex MA-
852 PM EDT WED AUG 8 2018

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SUFFOLK...
SOUTHWESTERN ESSEX AND EAST CENTRAL MIDDLESEX COUNTIES HAS EXPIRED...
    
The severe thunderstorm which prompted the warning has weakened. 
Therefore, the warning has been allowed to expire.

LAT...LON 4258 7106 4240 7104 4232 7148 4243 7135
      4256 7132
TIME...MOT...LOC 0052Z 259DEG 36KT 4254 7055 

$$

Belk

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 7:27 PM EDT, 23 minutes earlier.

Area forecast discussion, Aug 8, 7:27 PM EDT, 23 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
727 PM EDT Wed Aug 8 2018

.SYNOPSIS...
The risk of scattered showers and thunderstorms will continue
into Thursday along with very warm and humid conditions. Weak
high pressure will bring dry conditions on Friday. Waves of low
pressure will move along a stalled front south of New England,
which could bring scattered showers and thunderstorms from time
to time from Friday night through the weekend. Another low may
develop early next week, then slowly move across the region
which may bring scattered showers and thunderstorms.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...

710 PM Update...

Leftover broken line of showers/scattered thunderstorms extends
from N central Mass into portions of the CT valley are shifting
E-NE as of 23Z. Another small thunderstorm has also developed
near KOWD, along with a few thunderstorms running just inland
from S coastal CT. Most of the activity should weaken over the
next couple of hours, but a few may linger with leftover patchy
instability.

18Z GFS continues to signal the approaching H5 short wave
reaching eastern NY by around 06Z, then heads E through the
early morning hours which looks to trigger more scattered
convection. Have kept CHC POPs going between 06Z and 12Z.

Will also see patchy fog and areas of low clouds lingering
along the S coast, Cape Cod and the islands overnight.

Previous Discussion...

Expect activity to temporarily diminish during the evening, but
enough instability persists through the night with deep
moisture plume in place. With approaching mid level trough from
the west, may see more showers and isolated t-storms develop and
move into SNE from the west late tonight. Otherwise, areas of
stratus and patchy fog will develop along the south coast and
Cape/Islands. Another warm and humid night with lows mostly
70-75 degrees.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
Thursday...

Mid level trough moves into SNE during the afternoon with
attending frontal boundary shifting to the coastal plain by
evening. MLCAPES 1000-2000 J/kg with increasing mid level lapse
rates moving in from the west as temps aloft cool. Expect more
scattered showers/t-storms which may develop in the morning,
but focus should shift to eastern half New Eng in the afternoon
within axis of best moisture, as drier air moves in from the
west. Deep layer shear a bit stronger Thu, up to 30 kt, so
potential for a few strong to severe storms. Heavy rainfall also
a concern with localized flood threat mainly confined to
eastern New Eng.

Temps should reach well into the 80s again with a few locations
possibly around 90 in eastern MA and RI. Dewpoints will be in
the lower 70s, but dropping in the west in the afternoon. Heat
indices may reach mid 90s for a few hours across portions of RI
and eastern MA. Will have to monitor for another heat advisory
for eastern New Eng Thu.

Thursday night...

Cold front moves off the coast with drier air moving into the
region with NW flow. A quiet night expected with cooler and
less humid conditions. Lows will range through the 60s.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
Overview...
A broad H5 trough crosses New England on Friday with a brief
dry spell with a W-NW flow in place. High amplitude H5 ridge
across the northern Plains into central Canada will allow
trough to develop from New England into the Ohio Valley. Models
and ensembles continue to signal H5 cutoff low from the central
Great Lakes to Ohio valley. In the meantime, noting mid level
ridging shifting westward from the central Atlantic to N and
NE of the Bahamas. This may cause some warmer and possibly
drier conditions around the Mon-Wed timeframe. However, there
is uncertainty due to the movement of the cutoff low into the
central and northern Appalachians by the middle of next week,
Models signaling surface low pressure development and slow
movement across the region that may bring scattered
showers/thunderstorms.

Details...

Friday...
Expect dry conditions as a bubble of high pressure sits across
northern New England into NY state. Dewpts start out in the 60s
early Friday, then gradually fall during the afternoon as the
high tries to nose S. Temps will still be warm, topping off in
the 80s, but the humidity will be lower so it will feel more
comfortable.

Friday night through Sunday...
With the front stalled S of Long Island, weak waves of low pres
will move along it. Clouds develop Fri night, but precip should
hold off across S coastal areas until after midnight. Some
question as to position of this front, and how far N the precip
will develop.

At this point, have carried slight chance POPs Fri evening
mainly S of the Mass Pike, then POPs increase to chance a bit
further N overnight into Saturday and continue through the
weekend as the front waves along the S coast. Noting marginal
instability, though somewhat higher near or just N of the
front, mainly along the S coast. Can not rule out isolated
thunderstorms at any time. Also noting PWATs at 1.9 to 2
inches, with the higher values along the S coast, so may see
heavy downpours.

Monday through Wednesday...
Models all signal low pres developing across the mid Atlc
states and moving slowly NE. Timing and track are still
somewhat in question as the H5 cutoff low opens up and drifts E
out of NY state. Looks like a better chance of showers/
thunderstorms as the H5 trough shifts E into New England while
slowly flattening. Higher PWATs also surge NE with 2 to 2.2
inches moves to the S coast by 06Z Tue, then most of the region
by 12Z Tue. So, could also see heavy downpours and localized
street/poor drainage flooding in any precipitation Tue into Tue
evening.

May see drier air work in later Tue night into Wed as the mid
level trough shifts NE. May see a few leftover showers lingering
across the interior on Wed.

&&

.AVIATION /23Z WEDNESDAY THROUGH MONDAY/...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Thursday Night/...

Tonight...Moderate confidence.
Scattered showers and thunderstorms, particularly this evening
across the interior, but more scattered showers and isolated
t-storms may move into the region overnight. Mainly VFR outside
of any showers/t-storms. Areas of IFR stratus and fog
developing along the south coast and especially on Cape Cod and
the islands. Patchy late night fog may also develop across
interior locations.

Thursday...Moderate confidence.
Coastal stratus and patchy fog will improve to VFR by midday.
Otherwise, expect scattered showers/t-storms again with activity
shifting to eastern half New Eng during the afternoon as drier
air begins to move in form the west.

Thursday night...Moderate confidence. Mainly VFR.

KBOS Terminal...Moderate confidence in TAF.

KBDL Terminal...Moderate confidence in TAF.

Outlook /Friday through Monday/...

Friday: VFR.

Friday Night: VFR. Slight chance SHRA.

Saturday: Mainly VFR, with local MVFR possible. Chance SHRA,
slight chance TSRA.

Saturday Night: Mainly VFR, with local IFR possible. Chance
SHRA, isolated TSRA.

Sunday: Mainly VFR, with local MVFR possible. Chance SHRA,
slight chance TSRA.

Sunday Night: Mainly IFR, with areas VFR possible. Slight
chance SHRA, patchy BR.

Monday: Slight chance SHRA.

&&

.MARINE...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Thursday Night/...High confidence.

Persistent southwest flow through Thu with gusts to 20 kt at
times over nearshore south coastal waters during the
afternoons. Winds shift to W/NW Thu night. Seas mainly 3 ft or
less through Thu night. Vsbys reduced in areas of fog across
south coastal waters tonight into Thu morning. A few t-storms
possible over eastern MA waters into this evening, and all
waters during Thu.

Outlook /Friday through Monday/...

Friday: Winds less than 25 kt.

Friday Night: Winds less than 25 kt. Slight chance of rain
showers. Local visibility 1 to 3 nm.

Saturday: Winds less than 25 kt. Chance of rain showers, slight
chance of thunderstorms.

Saturday Night: Winds less than 25 kt. Chance of rain showers,
isolated thunderstorms, patchy fog. Local visibility 1 to 3 nm.

Sunday: Winds less than 25 kt. Slight chance of rain showers,
isolated thunderstorms.

Sunday Night: Winds less than 25 kt. Slight chance of rain
showers. Areas of visibility 1 to 3 nm.

Monday: Winds less than 25 kt. Slight chance of rain showers,
slight chance of thunderstorms.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...None.

&&

SYNOPSIS...KJC/EVT
NEAR TERM...KJC/EVT
SHORT TERM...KJC
LONG TERM...EVT
AVIATION...KJC/EVT
MARINE...KJC/EVT
Hazardous weather outlook, Aug 8, 6:04 PM EDT, 1 hour 46 minutes before
Hazardous Weather Outlook
National Weather Service Boston/Norton MA
604 PM EDT Wed Aug 8 2018

CTZ002>004-MAZ002>024-026-RIZ001>008-092215-
Hartford CT-Tolland CT-Windham CT-Western Franklin MA-
Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA-
Western Essex MA-Eastern Essex MA-Western Hampshire MA-
Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA-
Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA-
Suffolk MA-Eastern Norfolk MA-Northern Bristol MA-
Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA-
Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA-
Northern Middlesex MA-Northwest Providence RI-
Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI-
Washington RI-Newport RI-Block Island RI-
604 PM EDT Wed Aug 8 2018

This Hazardous Weather Outlook is for northern Connecticut, all of
Massachusetts east of Berkshire County, and Rhode Island.

.DAY ONE...Tonight.

A few strong to severe thunderstorms are possible this evening.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

A few strong to severe thunderstorms are possible Thursday. Main
threat would be very localized strong to damaging wind gusts. In
addition, any thunderstorm that develop will be capable of producing
torrential rainfall, resulting a very localized flood threat.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ230>237-250-251-254>256-092215-
Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound-
Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
604 PM EDT Wed Aug 8 2018

This Hazardous Weather Outlook is for Massachusetts and Rhode
Island coastal waters.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

For the latest updates, please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/NWSBoston

You can follow us on Twitter at
@NWSBoston

In the hours before

Special weather statement, Aug 8, 4:47 PM EDT, 3 hours 3 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
447 PM EDT WED AUG 8 2018

MAZ008>010-082130-
Western Hampshire MA-Western Hampden MA-Eastern Hampshire MA-
447 PM EDT WED AUG 8 2018

...LINE OF STRONG THUNDERSTORMS MOVING INTO WESTERN HAMPDEN AND
WESTERN HAMPSHIRE COUNTIES...

At 441 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Lee to Egremont in Berkshire County.
Amateur radio operators reported power lines down in Egremont with
these storms. Movement was east at 30 mph.

Winds in excess of 40 mph will accompany these storms.

Locations impacted include...
Northampton, Southampton, Huntington, Russell, Westhampton,
Granville, Chester, Blandford, Montgomery and Tolland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when these storms approach. Winds may be strong enough to
produce minor damage, such as a few downed branches.

&&

LAT...LON 4215 7307 4214 7305 4215 7303 4227 7300
      4231 7301 4232 7271 4205 7299 4205 7302
      4204 7301 4204 7305 4210 7307 4212 7306
TIME...MOT...LOC 2041Z 261DEG 25KT 4226 7319 4205 7340

Field
Special weather statement, Aug 8, 4:54 PM EDT, 2 hours 56 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
454 PM EDT WED AUG 8 2018

MAZ002-003-082145-
Western Franklin MA-Eastern Franklin MA-
454 PM EDT WED AUG 8 2018

...STRONG THUNDERSTORM...

At 454 PM EDT, Doppler radar was tracking a strong thunderstorm over
Greenfield, moving northeast at 25 mph.

Winds in excess of 40 mph will accompany this storm.

Locations impacted include...
Greenfield, Deerfield, Montague, Northfield, Bernardston, Buckland,
Conway, Shelburne, Colrain, Gill, Charlemont, Warwick and Leyden.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.

Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.

&&

LAT...LON 4273 7262 4272 7229 4252 7263 4261 7277
      4273 7266
TIME...MOT...LOC 2054Z 218DEG 22KT 4264 7260

Belk
Special weather statement, Aug 8, 4:58 PM EDT, 2 hours 52 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
458 PM EDT WED AUG 8 2018

MAZ002-003-008-010-082145-
Western Franklin MA-Western Hampshire MA-Eastern Franklin MA-
Eastern Hampshire MA-
458 PM EDT WED AUG 8 2018

...STRONG THUNDERSTORMS DEVELOPING...

At 457 PM EDT, Doppler radar was tracking a strong thunderstorm over
Chesterfield, or 8 miles northwest of Northampton, moving northeast
at 25 mph.

Winds in excess of 30 mph will accompany this storm.

Locations impacted include...
Amherst, Northampton, Greenfield, Deerfield, Montague, Hadley,
Sunderland, Hatfield, Northfield, Williamsburg, Huntington,
Bernardston, Conway, Shelburne, Leverett, Erving, Shutesbury,
Ashfield, Westhampton and Gill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.

These storms may intensify and become capable of producing damage.
Stay tuned for updated statements and possible warnings.

&&

LAT...LON 4272 7251 4250 7230 4231 7288 4232 7289
      4233 7288 4233 7289 4240 7294
TIME...MOT...LOC 2057Z 234DEG 22KT 4240 7282

Belk
Special weather statement, Aug 8, 5:48 PM EDT, 2 hours 2 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
548 PM EDT WED AUG 8 2018

MAZ003-004-010-011-082245-
Eastern Hampden MA-Northern Worcester MA-Eastern Franklin MA-
Eastern Hampshire MA-
548 PM EDT WED AUG 8 2018

...LINE OF STRONG THUNDERSTORMS IN FRANKLIN AND HAMPSHIRE COUNTIES
MOVING INTO WORCESTER COUNTY...

At 544 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Richmond, New Hampshire to Easthampton,
Massachusetts. Movement was to the east at 15 mph.  Torrential
rainfall and frequent cloud to ground lightning accompanies these
storms. One to two inches of rain is possible in an hour which may
cause localized roadway flooding in poor drainage areas.

Locations impacted include...
Holyoke, Amherst, Northampton, Orange, Gardner, South Hadley,
Easthampton, Belchertown, Athol, Winchendon, Ware, Montague,
Templeton, Granby, Ashburnham, Barre, Hadley, Hubbardston, Sunderland
and Northfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.

Frequent lightning was occurring. Lightning can strike far away from
the storm. Go inside a building or vehicle. Wait at least 30 minutes
until after the storm has passed to resume outdoor activities.

&&

LAT...LON 4271 7191 4225 7226 4227 7265 4272 7235
TIME...MOT...LOC 2144Z 281DEG 15KT 4276 7223 4227 7265

Field
Special weather statement, Aug 8, 6:27 PM EDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
627 PM EDT WED AUG 8 2018

MAZ004-005-010-012-026-082315-
Northwest Middlesex County MA-Southern Worcester MA-
Central Middlesex County MA-Northern Worcester MA-
Eastern Hampshire MA-
627 PM EDT WED AUG 8 2018

...LINE OF STRONG THUNDERSTORMS...

At 627 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Winchendon to near Ware. Movement was east
at 20 mph.

Winds in excess of 30 mph will accompany these storms.

Locations impacted include...
Worcester, Leominster, Fitchburg, Shrewsbury, Gardner, Holden,
Clinton, Spencer, Pepperell, Leicester, Groton, Lunenburg, Ware,
Townsend, Lancaster, Templeton, Rutland, Sterling, West Boylston and
Ayer.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when these storms approach. Winds may be strong enough to
produce minor damage, such as a few downed branches.

&&

LAT...LON 4270 7151 4223 7180 4225 7226 4271 7191
TIME...MOT...LOC 2227Z 278DEG 17KT 4268 7201 4230 7224

Belk
Special weather statement, Aug 8, 7:28 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
728 PM EDT WED AUG 8 2018

MAZ004>006-012>014-026-090015-
Northwest Middlesex County MA-Southern Worcester MA-
Western Norfolk MA-Central Middlesex County MA-Western Essex MA-
Northern Worcester MA-Southeast Middlesex MA-
728 PM EDT WED AUG 8 2018

...LINE OF STRONG THUNDERSTORMS...

At 728 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Shirley to Northborough. Movement was east at
20 mph.

Winds in excess of 30 mph will accompany these storms.

Locations impacted include...
Lowell, Newton, Framingham, Waltham, Leominster, Billerica,
Marlborough, Woburn, Shrewsbury, Chelmsford, Andover, Natick,
Lexington, Dracut, Tewksbury, Needham, Wellesley, Burlington,
Wilmington and Westford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when these storms approach. Winds may be strong enough to
produce minor damage, such as a few downed branches.

&&

LAT...LON 4266 7125 4262 7117 4261 7118 4260 7117
      4224 7125 4226 7173 4266 7173 4267 7124
TIME...MOT...LOC 2328Z 278DEG 18KT 4259 7164 4233 7165

Belk

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 8:50 PM EDTAreal Flood AdvisoryBOXHampden55 min
Aug 8, 3:29 AM EDTHeat AdvisoryBOXBristol, Essex, Franklin, Hampden, Hampshire, Middlesex and 4 more15 hr
Aug 8, 2:09 PM EDTSpecial Weather StatementBOXPlymouth36 min
Aug 8, 3:05 PM EDTSpecial Weather StatementBOXNorfolk40 min
Aug 8, 3:14 PM EDTAreal Flood AdvisoryBOXNorfolk, Suffolk39 min
Aug 8, 3:54 PM EDTAreal Flood AdvisoryBOXNorfolk, Worcester66 min
Aug 8, 4:47 PM EDTSpecial Weather StatementBOXHampden43 min
Aug 8, 4:54 PM EDTSpecial Weather StatementBOXFranklin51 min
Aug 8, 4:58 PM EDTSpecial Weather StatementBOXFranklin47 min
Aug 8, 5:48 PM EDTSpecial Weather StatementBOXFranklin57 min
Aug 8, 6:27 PM EDTSpecial Weather StatementBOXWorcester48 min
Aug 8, 7:28 PM EDTSpecial Weather StatementBOXMiddlesex47 min
Aug 8, 7:38 PM EDTAreal Flood AdvisoryBOXEssex, Middlesex, Worcester82 min
Aug 8, 7:44 PM EDTFlash Flood WarningBOXMiddlesex, Worcester67 min

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.